Alert archive / California / Frost Advisories in 2014

Frost Advisory 13, NWS Medford, OR

September 30, 2014Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon

NWS Medford, OR issued this frost advisory at Sep 30, 2014, 2:24 AM PDT for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Oct 1, 2014, 1:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2014, 2:24 AM PDT (09:24 UTC)
In effect from
Oct 1, 2014, 1:00 AM PDT
Expired
Oct 1, 2014, 8:00 AM PDT
In force
7 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2014-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2014-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2345 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

315 
WWUS76 KMFR 300924
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
224 AM PDT TUE SEP 30 2014

CAZ082-084-085-ORZ029>031-010000-
/O.UPG.KMFR.FZ.A.0008.141001T0800Z-141001T1500Z/
/O.NEW.KMFR.FR.Y.0013.141001T0800Z-141001T1500Z/
/O.NEW.KMFR.FZ.W.0014.141001T0800Z-141001T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...MCCLOUD...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
224 AM PDT TUE SEP 30 2014

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE FREEZE
WATCH TO A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM
PDT WEDNESDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST
ADVISORY IS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY. 

* LOW TEMPERATURES: MOST AREAS IN THE FREEZE WARNING 26 TO 32
  DEGREES...EXCEPT IN THE UPPER TEENS TO LOWER 20S NEAR KLAMATH
  MARSH. 33 TO 36 DEGREES IN THE FROST ADVISORY.

* INVERSION: DEVELOPING JUST A FEW HUNDRED FEET ABOVE THE GROUND
  WITH TEMPERATURES ABOVE 36 DEGREES.

* LOCATIONS IN THE FREEZE WARNING INCLUDE:
  BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE
  RIVER...LAKEVIEW...ALTAMONT...KLAMATH
  FALLS...TULELAKE...DORRIS...ALTURAS.

* LOCATIONS IN THE FROST ADVISORY INCLUDE:
  PAISLEY...MACDOEL...MCCLOUD.

* IMPACTS...BELOW FREEZING TEMPERATURES MAY CAUSE DAMAGE TO MANY
  TYPES OF VEGETATION.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ081-010000-
/O.NEW.KMFR.FR.Y.0013.141001T0800Z-141001T1500Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
224 AM PDT TUE SEP 30 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY. 

* LOW TEMPERATURES: 33 TO 36 DEGREES.

* INVERSION: DEVELOPING JUST A FEW HUNDRED FEET ABOVE THE GROUND
  WITH TEMPERATURES ABOVE 36 DEGREES.

* LOCATIONS INCLUDE: WEED AND NEAR MONTAGUE.

* IMPACTS: NEAR FREEZING TEMPERATURES MAY CAUSE DAMAGE TO
  SENSITIVE OUTDOOR VEGETATION.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SPILDE
2 follow-up statements
207 
WWUS76 KMFR 302113
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
213 PM PDT TUE SEP 30 2014

CAZ082-084-085-ORZ029>031-011100-
/O.NEW.KMFR.FZ.A.0009.141002T0800Z-141002T1500Z/
/O.CON.KMFR.FZ.W.0014.141001T0800Z-141001T1500Z/
/O.CON.KMFR.FR.Y.0013.141001T0800Z-141001T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...MCCLOUD...TULELAKE...
DORRIS...ALTURAS...ALTAMONT...KLAMATH FALLS...BEATTY...BLY...
CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW
213 PM PDT TUE SEP 30 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT
WEDNESDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO
8 AM PDT WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM
TO 8 AM PDT WEDNESDAY. 

* LOW TEMPERATURES: MOST AREAS IN THE FREEZE WARNING 26 TO 32
  DEGREES...EXCEPT IN THE UPPER TEENS TO LOWER 20S NEAR KLAMATH
  MARSH. 33 TO 36 DEGREES IN THE FROST ADVISORY. BELOW FREEZING
  TEMPERATURES ARE EXPECTED AGAIN WEDNESDAY NIGHT INTO THURSDAY
  MORNING. 

* INVERSION: DEVELOPING JUST A FEW HUNDRED FEET ABOVE THE 
  GROUND WITH TEMPERATURES ABOVE 36 DEGREES. 

* LOCATIONS IN THE FREEZE WARNING INCLUDE: BEATTY...BLY... 
  CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW... 
  ALTAMONT...KLAMATH FALLS...TULELAKE...DORRIS...ALTURAS. 

* LOCATIONS IN THE FROST ADVISORY INCLUDE: PAISLEY...MACDOEL... 
  MCCLOUD.

* IMPACTS...BELOW FREEZING TEMPERATURES MAY CAUSE DAMAGE TO 
  MANY TYPES OF VEGETATION. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ081-011100-
/O.CON.KMFR.FR.Y.0013.141001T0800Z-141001T1500Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
213 PM PDT TUE SEP 30 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT
WEDNESDAY. 

* LOW TEMPERATURES: 33 TO 36 DEGREES.

* INVERSION: DEVELOPING JUST A FEW HUNDRED FEET ABOVE THE 
  GROUND WITH TEMPERATURES ABOVE 36 DEGREES. 

* LOCATIONS INCLUDE: WEED AND NEAR MONTAGUE.

* IMPACTS: NEAR FREEZING TEMPERATURES MAY CAUSE DAMAGE TO 
  SENSITIVE OUTDOOR VEGETATION.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PETRUCELLI
908 
WWUS76 KMFR 010859
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
159 AM PDT WED OCT 1 2014

CAZ082-084-085-ORZ029>031-011500-
/O.CON.KMFR.FZ.W.0014.000000T0000Z-141001T1500Z/
/O.CON.KMFR.FR.Y.0013.000000T0000Z-141001T1500Z/
/O.CON.KMFR.FZ.A.0009.141002T0800Z-141002T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...MCCLOUD...TULELAKE...
DORRIS...ALTURAS...ALTAMONT...KLAMATH FALLS...BEATTY...BLY...
CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW
159 AM PDT WED OCT 1 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. 

* LOW TEMPERATURES: MOST AREAS IN THE FREEZE WARNING 26 TO 32
  DEGREES...EXCEPT IN THE UPPER TEENS TO LOWER 20S NEAR KLAMATH
  MARSH. 33 TO 36 DEGREES IN THE FROST ADVISORY. BELOW FREEZING
  TEMPERATURES ARE EXPECTED AGAIN LATE TONIGHT INTO THURSDAY
  MORNING.

* INVERSION: DEVELOPING JUST A FEW HUNDRED FEET ABOVE THE 
  GROUND WITH TEMPERATURES ABOVE 36 DEGREES.

* LOCATIONS IN THE FREEZE WARNING INCLUDE: BEATTY...BLY... 
  CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW... 
  ALTAMONT...KLAMATH FALLS...TULELAKE...DORRIS...ALTURAS.

* LOCATIONS IN THE FROST ADVISORY INCLUDE: PAISLEY...MACDOEL...
  MCCLOUD...MOUNT SHASTA CITY.

* IMPACTS...BELOW FREEZING TEMPERATURES MAY CAUSE DAMAGE TO 
  MANY TYPES OF VEGETATION.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ081-011500-
/O.CON.KMFR.FR.Y.0013.000000T0000Z-141001T1500Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
159 AM PDT WED OCT 1 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* LOW TEMPERATURES: 33 TO 36 DEGREES.

* INVERSION: DEVELOPING JUST A FEW HUNDRED FEET ABOVE THE 
  GROUND WITH TEMPERATURES ABOVE 36 DEGREES.

* LOCATIONS INCLUDE: WEED AND NEAR MONTAGUE.

* IMPACTS: NEAR FREEZING TEMPERATURES MAY CAUSE DAMAGE TO 
  SENSITIVE OUTDOOR VEGETATION.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SPILDE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Sep 29, 8:40 PM PDT, 5 hours 44 minutes earlier.

Area forecast discussion, Sep 29, 8:40 PM PDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
840 PM PDT MON SEP 29 2014

.DISCUSSION...THE COLD FRONT HAS MOVED EAST OF THE CASCADES AND
STRETCHES FROM BURNS SOUTHWEST THROUGH LAKEVIEW. BOTH COOS AND
DOUGLAS COUNTIES REPORTED MEASURABLE RAIN EARLIER THIS EVENING.
EXPECT SHOWERS TO CONTINUE IN UPSLOPE NORTHWEST FLOW ESPECIALLY IN
SOUTHERN JACKSON COUNTY. HAVE UPDATED TO FORECAST TO INCREASE
CLOUD COVER AND EXPAND SHOWERS AREA. LOW TEMPERATURES WILL BE MILD
TONIGHT DUE TO EXTENSIVE CLOUD COVER BUT TUESDAY NIGHT COULD SEE
LOWS DIPPING INTO THE FROST/FREEZE RANGE EAST OF THE CASCADES. /FB

&&

.AVIATION...FOR THE 30/00Z TAF CYCLE...
A WEAK COLD FRONT IS PUSHING AND WILL CONTINUE TO PUSH RAIN ACROSS
THE WEST SIDE AND ONTO THE CASCADES THIS EVENING INTO TONIGHT. THE
FRONT WILL WEAKEN AS IT MOVES ONTO THE EAST SIDE. MVFR AND IFR
ALONG THE COAST AND UMPQUA BASIN THIS EVENING WILL LOWER TO IFR WITH
ISOLATED LIFR OVERNIGHT INTO THE MORNING. FURTHER INLAND, IN THE
ROGUE VALLEY, MVFR IS EXPECTED TO DEVELOP. EXPECT PARTIAL TERRAIN
OBSCURATIONS FROM THE CASCADES WESTWARD TO BECOME NEAR TOTAL THIS
EVENING BEFORE BECOMING PARTIAL AGAIN OVERNIGHT. ON THE EAST SIDE
PARTIAL TERRAIN OBSCURATIONS WILL DEVELOP DURING THE EVENING AND
OVERNIGHT, BUT VALLEYS SHOULD REMAIN MOSTLY VFR. ON TUESDAY MVFR ON
THE WEST SIDE WILL BREAK UP LATE MORNING THROUGH MID-AFTERNOON.
BTL

&&

.MARINE...UPDATED 8 PM PDT MON 29 SEP 2014...
HIGH PRESSURE MOVING IN BEHIND THE COLD FRONT WILL CAUSE WINDS AND
SEAS TO INCREASE TUESDAY AND WEDNESDAY. WINDS WILL INCREASE
FURTHER WEDNESDAY NIGHT AS THE THERMAL TROUGH EXPANDS NORTHWARD
ALONG THE COAST. ON FRIDAY THE HIGH PRESSURE IS LIKELY TO WEAKEN
AS A COLD FRONT PASSING TO THE NORTH. THIS WILL CAUSE WINDS AND
SEAS TO DIMINISH SOME. /FB

&&

.PREV DISCUSSION... /ISSUED 437 PM PDT MON SEP 29 2014/

DISCUSSION...A WEAK COLD FRONT IS CURRENTLY MAKING ITS WAY
ONSHORE THIS AFTERNOON, PRODUCING SOME LIGHT SHOWERS ALONG THE
COAST AND INTO THE UMPQUA BASIN. THESE SHOULD CONTINUE TO SPREAD
EATS INTO THE CASCADES THROUGH THE EVENING AND TONIGHT, BUT OTHER
AREAS WILL LIKELY SEE VERY LITTLE TO NO PRECIPITATION FROM THIS
SYSTEM. THIS WILL BE MOSTLY DUE TO THE BULK OF THE ENERGY
REMAINING WELL TO OUR NORTH, AND THE SYSTEM ITSELF LACKING A DEEP
CONNECTION TO SUBTROPICAL MOISTURE. THE SHOWERS SHOULD BEGIN TO
DISSIPATE FROM THE FORECAST AREA OVERNIGHT, BUT SOME COULD LINGER
IN THE UMPQUA AND THE CASCADES INTO TUESDAY MORNING.

ALTHOUGH THE FRONT WILL NOT PROVIDE A SIGNIFICANT AMOUNT OF
MOISTURE, THERE WILL BE A NOTICEABLE TEMPERATURE CHANGE, WITH SOME
OF THE COOLEST TEMPERATURES SO FAR THIS SEASON LIKELY TO OCCUR
TUESDAY AND TUESDAY NIGHT. IN FACT, THERE ARE MANY LOCATIONS ON
THE EAST SIDE THAT COULD DROP NEAR OR BELOW FREEZING, ESPECIALLY
AS THE SKIES SHOULD BE CLEAR AND RADIATIVE COOLING SHOULD BE VERY
EFFICIENT. HAVE OPTED TO ISSUE A FREEZE WATCH FOR AREAS THAT LOOK
THE MOST LIKELY TO SEE A GOOD FROST OR A FREEZE. THERE IS SOME
UNCERTAINTY REGARDING THE EXACT TEMPERATURES THAT THE AREAS WILL
DROP TO, BUT FEEL THAT THE OFFICIAL FORECAST IS MORE LIKELY TO BE
TOO WARM THAN TOO COLD. WITH INCREASING CERTAINTY AND ANOTHER PAIR
OF EYES ON THE NEXT FORECAST CYCLE, CONFIDENCE SHOULD INCREASE,
AND THE WATCH CAN THEN BE UPGRADED TO THE NECESSARY FROST AND/OR
FREEZE HEADLINES.

FOR WEDNESDAY AND BEYOND, THERE IS NOT MUCH TO SPEAK OF OTHER
THAN WARMER TEMPERATURES AND DRY CONDITIONS. MODELS, DESPITE THEIR
CONTINUING INCONSISTENCIES IN THE LONG TERM, REMAIN FIRMLY
CONVINCED IN THE GENERAL PATTERN: THAT OF A LARGE BROAD TROUGH
OVER THE REGION BEGINNING MIDWEEK AND PERSISTING THROUGH THE
REMAINDER OF THE FORECAST PERIOD. THE SYNOPTIC MODELS SEEM TO BE
HAVING SOME DIFFICULTY COMING TO A CONSENSUS CONCERNING SOME
FEATURES WITHIN THE WESTERLIES UPSTREAM, AND THIS IS LEADING TO
THE INCREASED DISCREPANCIES BETWEEN RUNS. KEEPING THIS IN MIND, A
STRAY SHORTWAVE CAN NOT BE RULED OUT EARLY NEXT WEEK, BUT WITH THE
RETURN OF THE THERMAL TROUGH AND OFFSHORE FLOW, AND SUCH A LARGE
RIDGE OVERHEAD, A SMALLER WEAKER FEATURE WILL HAVE A TOUGH TIME
MAKING ANY SIGNIFICANT HEADWAY INTO THE FORECAST AREA. HAVE
THEREFORE KEPT PRECIPITATION OUT OF THE FORECAST AND KEPT
TEMPERATURES AT ROUGHLY 5 TO 10 DEGREES ABOVE NORMAL FOR THE
DURATION. -BPN

AVIATION...FOR THE 30/00Z TAF CYCLE...
A WEAK COLD FRONT IS PUSHING AND WILL CONTINUE TO PUSH RAIN ACROSS
THE WEST SIDE AND ONTO THE CASCADES THIS EVENING INTO TONIGHT. THE
FRONT WILL WEAKEN AS IT MOVES ONTO THE EAST SIDE. MVFR AND IFR
ALONG THE COAST AND UMPQUA BASIN THIS EVENING WILL LOWER TO IFR WITH
ISOLATED LIFR OVERNIGHT INTO THE MORNING. FURTHER INLAND, IN THE
ROGUE VALLEY, MVFR IS EXPECTED TO DEVELOP. EXPECT PARTIAL TERRAIN
OBSCURATIONS FROM THE CASCADES WESTWARD TO BECOME NEAR TOTAL THIS
EVENING BEFORE BECOMING PARTIAL AGAIN OVERNIGHT. ON THE EAST SIDE
PARTIAL TERRAIN OBSCURATIONS WILL DEVELOP DURING THE EVENING AND
OVERNIGHT, BUT VALLEYS SHOULD REMAIN MOSTLY VFR. ON TUESDAY MVFR ON
THE WEST SIDE WILL BREAK UP LATE MORNING THROUGH MID-AFTERNOON. BTL

MARINE...UPDATED 3PM PDT MON 29 SEP 2014...
A WEAK COLD FRONT WILL CONTINUE TO MOVE ONSHORE THROUGH THIS
EVENING. THIS WILL CAUSE WINDS TO BECOME NORTHERLY. THESE NORTH
WINDS WILL INCREASE AND SEAS WILL STEEPEN TUESDAY AND WEDNESDAY AS
HIGH PRESSURE BUILDS FROM THE WEST. THERE IS SOME UNCERTAINTY AS
TO WHETHER OR NOT WINDS WILL BEGIN TO DIMINISH ON THURSDAY. ON
FRIDAY A FRONT PUSHING INTO WESTERN CANADA IS LIKELY TO PUSH THE
OFFSHORE HIGH A BIT FURTHER EAST CAUSING WINDS AND SEAS TO
DIMINISH SOME BEFORE LIKELY INCREASING AGAIN OVER THE WEEKEND. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
     FOR ORZ029>031.

CA...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
     FOR CAZ082-084-085.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM TUESDAY TO 11 AM PDT
     THURSDAY FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM TUESDAY TO 11
     AM PDT THURSDAY FOR PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM TUESDAY TO 11 PM PDT
     WEDNESDAY FOR PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM TUESDAY TO 11
     PM PDT WEDNESDAY FOR PZZ356.

FJB/FJB/BTL

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 2:24 AM PDTFreeze WarningMFRModoc, Siskiyou30 hr
Sep 30, 2:13 PM PDTFreeze WatchMFRModoc, Siskiyou21 hr
Sep 30, 2:41 AM PDTHazardous Seas WatchMFR12 hr
Sep 30, 2:58 PM PDTGale WatchMFR12 hr
Sep 30, 2:58 PM PDTHazardous Seas WarningMFR56 hr

Nearby

Frost Advisories in California, 2014Frost Advisories in Oregon, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.